MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-06-57-080
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the visi-pro was inspected and found no damages to the catheter shaft or manifold.The stent was loaded on the balloon segment and inspected under microscope.Clear fibers were observed sticking out from the stent segment.The fibers were consistent with the appearance of being wiped down with a cloth.The stent was secured on the balloon.The distal end of the stent showed a portion protruding outward.It was discovered one of the tantalum spheres of the stent was bent and crossed under one of the stent struts.Functional testing: a 0.035" guidewire was front-loaded the catheter.The balloon port of the manifold was connected to a lab inflation device filled with water.Pressure was applied and it was noted at approximately 2 atm the distal and proximal ends of the stent started to expand.At 4 atm the balloon was inflated and the stent was expanded.The stent was able to be removed from the balloon.Traces of dried blood was noted at the distal and proximal ends of the stent.The tantalum sphere remained bent under one of the struts, but the entire stent expanded as intended.
 
Event or Problem Description
Physician was using a visipro ballon-expandable stent to treat a lesion.It was reported that the stent would not deploy.The hcp is of the opinion the stent was crimped on too tight.There were no interventions required or patient injury reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7001043
Report Number2183870-2017-00479
Device Sequence Number16439461
Product Code FGE
UDI-Device Identifier00821684036358
UDI-Public00821684036358
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2018
Device Catalogue NumberPXB35-06-57-080
Device Lot NumberA198553
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2017
Initial Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1